Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 4, 2025, 12:52 PM MST for 5 counties in Wyoming. It took effect at Feb 5, 2025, 5:00 AM MST. It was in force for 15 hr. 31 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2025, 12:52 PM MST (19:52 UTC)
- In effect from
- Feb 5, 2025, 5:00 AM MST
- Expired
- Feb 5, 2025, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 5:00 AM MST | NON-TSTM WND GST 58 | 3 Nw Atlantic City, WY | Mesonet station PC285 Skyline. |
| Feb 5, 6:40 AM MST | NON-TSTM WND GST 59 | 3 Sw Lander, WY | Mesonet station PC454 Moss Rock. |
| Feb 5, 8:00 AM MST | NON-TSTM WND GST 61 | 3 Ne Lander, WY | Mesonet station PC259 Wyopo. |
| Feb 5, 8:30 AM MST | NON-TSTM WND GST 55 | 9 Sse Wapiti, WY | Mesonet station PC395 Shoshone Southfork. |
| Feb 5, 8:56 AM MST | NON-TSTM WND GST 97 | 10 Ne Atlantic City, WY | Mesonet station KREC Red Canyon - South Pass. |
| Feb 5, 10:10 AM MST | NON-TSTM WND GST 64 | 6 Se Casper, WY | Mesonet station PC392 Claude Creek. |
| Feb 5, 10:10 AM MST | NON-TSTM WND GST 74 | 5 E Ervay, WY | Mesonet station RSNW4 Hiland 16 S. |
| Feb 5, 10:14 AM MST | NON-TSTM WND GST 60 | 6 Wnw Sweetwater Statio, WY | Mesonet station KBVR Beaver Rim (WYDOT). |
| Feb 5, 10:50 AM MST | NON-TSTM WND GST 67 | 13 Se Evansville, WY | Mesonet station PC459 Muddy Creek. |
| Feb 5, 10:56 AM MST | NON-TSTM WND GST 55 | 2 Se Hiland, WY | Mesonet station KHLD Hiland 2.4 SE (WYDOT). |
| Feb 5, 10:56 AM MST | NON-TSTM WND GST 61 | 2 Sse Casper, WY | Mesonet station WY47 Casper 2.1 SW (WYDOT). |
| Feb 5, 11:00 AM MST | NON-TSTM WND GST 65 | 6 W Alcova, WY | Mesonet station KPAT Alcova 7 W (WYDOT). |
| Feb 5, 11:20 AM MST | NON-TSTM WND GST 58 | 4 Se Evansville, WY | Mesonet station WY61 I25 - Hat Six. |
| Feb 5, 11:20 AM MST | NON-TSTM WND GST 70 | 6 Nw Mills, WY | ASOS station KCPR Casper Airport. |
| Feb 5, 11:36 AM MST | NON-TSTM WND GST 60 | Natrona, WY | Mesonet station WY45 Natrona (WYDOT). |
| Feb 5, 11:50 AM MST | NON-TSTM WND GST 86 | 8 E Sunlight Basin, WY | Mesonet station PC396 Dead Indian Ridge. |
| Feb 5, 11:52 AM MST | NON-TSTM WND GST 56 | 8 S Casper, WY | Mesonet station CMRW4 Casper 8 S. |
| Feb 5, 11:56 AM MST | NON-TSTM WND GST 103 | 8 E Sunlight Basin, WY | Mesonet station KCHJ Sunlight Basin 8 E (WYDOT). |
| Feb 5, 12:00 PM MST | NON-TSTM WND GST 56 | 2 Ne Mills, WY | Mesonet station WY50 Mills 2 NE (WYDOT). |
| Feb 5, 12:29 PM MST | NON-TSTM WND GST 56 | 8 Se Reliance, WY | ASOS station KRKS Rock Springs Airport. |
| Feb 5, 12:30 PM MST | NON-TSTM WND GST 60 | 14 N Bar Nunn, WY | Mesonet station KTMH Bar Nunn 13.6 N (WYDOT). |
| Feb 5, 12:36 PM MST | NON-TSTM WND GST 55 | 5 Se Reliance, WY | Mesonet station WY10 Reliance 5.2 SE (WYDOT). |
| Feb 5, 12:40 PM MST | NON-TSTM WND GST 64 | 11 Wnw Cody, WY | Mesonet station RATW4 Cody 10 WNW. |
| Feb 5, 12:50 PM MST | NON-TSTM WND GST 61 | 7 N Bairoil, WY | Mesonet station CAMW4 Muddy Gap 7 SW. |
| Feb 5, 1:12 PM MST | NON-TSTM WND GST 74 | 8 Nnw Sunlight Basin, WY | Mesonet station CDAW4 Crandall. |
| Feb 5, 1:55 PM MST | NON-TSTM WND GST 61 | 13 S Thermopolis, WY | AWOS station KTBX Boysen Peak. |
| Feb 5, 2:42 PM MST | NON-TSTM WND GST 69 | 10 Wsw Grass Creek, WY | Mesonet station GCRW4 Meeteetse 10 S. |
| Feb 5, 3:40 PM MST | NON-TSTM WND GST 55 | 6 Ssw Meeteetse, WY | Mesonet station PC463 Wood River East. |
| Feb 5, 4:00 PM MST | NON-TSTM WND GST 75 | 22 Wnw Dubois, WY | Mesonet station LAVBT Lava Mountain (BTAVAL). |
| Feb 5, 4:20 PM MST | NON-TSTM WND GST 60 | 26 Sse Point Of Rocks, WY | Mesonet station PC399 Pine Butte. |
| Feb 5, 5:01 PM MST | NON-TSTM WND GST 59 | 12 W Fort Washakie, WY | Mesonet station WRVW4 Fort Washakie 10 W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942 WWUS75 KRIW 041952 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1252 PM MST Tue Feb 4 2025 WYZ003-051400- /O.UPG.KRIW.HW.A.0004.250205T1200Z-250206T0100Z/ /O.NEW.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Cody Foothills- Including the cities of Clark, Cody, and Meeteetse 1252 PM MST Tue Feb 4 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cody Foothills. * WHEN...From 5 AM to 8 PM MST Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ019-020-051400- /O.UPG.KRIW.HW.A.0004.250205T1200Z-250206T0100Z/ /O.NEW.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 1252 PM MST Tue Feb 4 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. Occasional gusts over 70 mph are possible in the wind prone areas on the south side of Casper. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 5 AM to 8 PM MST Wednesday. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Dziewaltowski
3 follow-up statements
355 WWUS75 KRIW 050756 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1256 AM MST Wed Feb 5 2025 WYZ002-060200- /O.EXA.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Absaroka Mountains- 1256 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...Absaroka Mountains. * WHEN...From 5 AM this morning to 8 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ016-060200- /O.EXA.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Upper Wind River Basin- Including the cities of Dubois 1256 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Wind River Basin. * WHEN...From 5 AM this morning to 8 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ003-060200- /O.CON.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Cody Foothills- Including the cities of Cody, Clark, and Meeteetse 1256 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Cody Foothills. * WHEN...From 5 AM this morning to 8 PM MST this evening. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ019-020-060200- /O.CON.KRIW.HW.W.0004.250205T1200Z-250206T0300Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Casper and Jeffrey City 1256 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. Occasional gusts over 70 mph are possible in the wind prone areas on the south side of Casper. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 5 AM this morning to 8 PM MST this evening. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Straub
873 WWUS75 KRIW 051829 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1129 AM MST Wed Feb 5 2025 WYZ002-060300- /O.CON.KRIW.HW.W.0004.000000T0000Z-250206T0300Z/ Absaroka Mountains- 1129 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 60 to 70 mph. * WHERE...Absaroka Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ003-060300- /O.CON.KRIW.HW.W.0004.000000T0000Z-250206T0300Z/ Cody Foothills- Including the cities of Meeteetse, Clark, and Cody 1129 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Cody Foothills. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ016-060300- /O.CON.KRIW.HW.W.0004.000000T0000Z-250206T0300Z/ Upper Wind River Basin- Including the cities of Dubois 1129 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Upper Wind River Basin. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ WYZ019-020-060300- /O.CON.KRIW.HW.W.0004.000000T0000Z-250206T0300Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Casper and Jeffrey City 1129 AM MST Wed Feb 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. Occasional gusts over 70 mph are possible in the wind prone areas on the south side of Casper. * WHERE...Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...Until 8 PM MST this evening. * IMPACTS...Travel may be difficult, especially for high profile vehicles. Motorists should be aware of sudden and strong crosswinds. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
051 WWUS75 KRIW 060304 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 804 PM MST Wed Feb 5 2025 WYZ002-003-016-019-020-060415- /O.EXP.KRIW.HW.W.0004.000000T0000Z-250206T0300Z/ Absaroka Mountains-Cody Foothills-Upper Wind River Basin-Green Mountains and Rattlesnake Range-Natrona County Lower Elevations- Including the cities of Dubois, Cody, Jeffrey City, Meeteetse, Clark, and Casper 804 PM MST Wed Feb 5 2025 ...HIGH WIND WARNING HAS EXPIRED... Winds will continue to diminish through the rest of the evening. Though occasional strong gusts are possible, high winds are not expected to continue and thus, the High Wind Warning has been allowed to expire. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Hensley
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 4, 10:00 AM MST, 2 hours 52 minutes earlier. Its key messages:
- Wide range of temperatures today, with most of the state seeing a surge of warmer south winds.
- Colder temperatures today will be confined to the Bighorn Basin and Johnson County.
- Warmer temperatures push farther north on Wednesday, before a cold front pushes across the state late Wednesday afternoon. The front brings a brief round of rain/snow for most of the state Wednesday.
- Tight gradient ahead of the front brings strong winds to the Wind Corridor and the Cody Foothills early Wednesday.
Area forecast discussion, Feb 4, 10:00 AM MST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1000 AM MST Tue Feb 4 2025 .KEY MESSAGES... - Wide range of temperatures today, with most of the state seeing a surge of warmer south winds. - Colder temperatures today will be confined to the Bighorn Basin and Johnson County. - Warmer temperatures push farther north on Wednesday, before a cold front pushes across the state late Wednesday afternoon. The front brings a brief round of rain/snow for most of the state Wednesday. - Tight gradient ahead of the front brings strong winds to the Wind Corridor and the Cody Foothills early Wednesday. && .DISCUSSION... Issued at 226 AM MST Tue Feb 4 2025 Conditions will be generally quieter across the state today, as a warm front tries to surge northward across the state. It doesn't have a lot of push along with it, so the warm air won't be able to dislodge some of the colder air still in the Bighorn Basin and northern Johnson County. Those areas will struggle to get out of the teens and lower 20s today. On the south side of the boundary, temperatures will remain very warm for the beginning of April, er, I mean February. Highs today will surge into the 40s, including areas like Pinedale, Star Valley, and greater Jackson Hole. Areas from Rock Springs to Casper will reach the low to mid 50s. While these temperatures are particularly warm, there are no records being threatened today, as most local records highs for today are in the 60s. A little remaining moisture pushing into the western mountains may bring a brief rain/snow mix for the higher elevations today, but any further accumulations will be minimal. Slightly more active weather returns on Wednesday as a shortwave sweep by to the northwest across Idaho and Montana. Winds will be the main concern during the day Wednesday as the gradient tightens. Frequent wind gusts above 60 mph are becoming more likely between Rock Springs and Casper, including Casper Outer Drive, along with the Cody Foothills, so a High Wind Watch has been hoisted. Otherwise, the warm air from the south will finally push the cold air out of the northern basins, but the wave will give the cold air a good push southward later in the afternoon, with temperatures returning back to where they should be for February. The wave will also bring one more round of moisture along with it, spreading moderate snow back into the western mountains Wednesday morning. The colder air will already be in place there, so precip should remain as snow into Wednesday afternoon. The cold push will bring lows Wednesday night back down to the single digits for most of northern WY, with any milder temps in the 20s confined to areas south of Casper and Rick Springs. Zonal flow aloft keeps the temperatures respectable on the Thursday, with highs mainly in the 30s. Another fast-moving trough races eastward across the Northern Rockies on Friday, bringing another round of snowfall to most of the state between Thursday night and Friday night. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1000 AM MST Tue Feb 4 2025 IFR ceilings still at COD that will linger into the afternoon through at least 20Z. Models do suggest improvement to VFR at that point but the cold air might keep it down all day and into the overnight hours. Otherwise, all other locations VFR with mid to upper level clouds throughout. Increasing snow chances west of the Divide, first at JAC after 08Z, then after 12Z for BPI/PNA with prob30 groups to include MVFR conditions. More predominant at JAC after 15Z with even IFR conditions possible. East of the Divide will see increasing winds after 15Z, to go along with RKS, with 18-25kt gusts through the end of the period extending into Wednesday afternoon for the next TAF cycle. Wind shear possible at LND this afternoon until winds mix to the surface, but overall, minimal concerns going forward. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Wednesday afternoon for WYZ003-019-020. && DISCUSSION...Straub AVIATION...Lowe
Hazardous weather outlook, Feb 4, 2:28 AM MST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 228 AM MST Tue Feb 4 2025 WYZ001>020-022>030-051330- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 228 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH IN EFFECT WEDNESDAY FOR THE CODY FOOTHILLS, GREEN MOUNTAINS, RATTLESNAKE RANGE, AND LOWER ELEVATIONS OF NATRONA COUNTY... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday...Moderate snow possible for western Wyoming mountains. Strong to potential high wind possible from Muddy Gap through Casper, and the Cody Foothills. Thursday night and Friday...A chance of snow across most of western and central Wyoming. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:25 AM MST | High Wind Watch | RIW | Fremont, Natrona, Park, Sweetwater | 10 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.